Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 16, 2005, 12:18 PM CDT for Aransas County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2005, 12:18 PM CDT (17:18 UTC)
- Expired
- May 16, 2005, 12:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 161718 TORCRP TXC007-161745- /O.NEW.KCRP.TO.W.0005.050516T1718Z-050516T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1218 PM CDT MON MAY 16 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ARANSAS COUNTY IN TEXAS * UNTIL 1245 PM CDT * AT 1215 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR GOOSE ISLAND STATE PARK...OR ABOUT 7 MILES NORTHEAST OF ROCKPORT...MOVING SOUTHWEST AT 5 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... FULTON BY 1240 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2807 9688 2823 9692 2814 9710 2799 9719 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 10:50 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 16, 10:50 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1050 AM CDT MON MAY 16 2005 .UPDATE...WATER VAPOR IMAGERY SHOWS UPPER LEVEL CIRCULATION WILL MOVE ACROSS THE RIO GRANDE VALLEY WHILE A SECONDARY VORTICITY MAXIMUM MOVING SOUTHEAST NEAR DEL RIO. WINDS ARE LIGHT NORTH TO NORTHEAST DUE TO OUTFLOW FROM OVERNIGHT CONVECTION. CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS WILL INHIBIT HEATING AND AMOUNT OF INSTABILITY THAT WILL BE REALIZED THIS AFTERNOON. THIS MAY ALSO HINDER THE DEVELOPMENT OF A SEABREEZE THIS AFTERNOON WHICH WOULD PROVIDE SOME FOCUS FOR CONVECTIVE DEVELOPMENT. VISIBLE SATELLITE IMAGE SHOWED BREAK IN THE OVERCAST AROUND ROCKPORT AND SOME WEAK SHOWERS HAVE DEVELOPED THERE. WILL KEEP CHANCE POPS IN THE FORECAST FOR THIS AFTERNOON BUT WILL LOWER THEM JUST A TAD WITH ALL THESE NEGATIVE INFLUENCES. WITH THE CLOUD COVER...ALSO DROPPED TEMPERATURES DOWN A DEGREE OR TWO OVER THE AREA THIS AFTERNOON. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 82 66 85 69 87 / 40 10 05 05 05 VICTORIA 82 64 85 67 88 / 40 10 10 05 05 LAREDO 85 67 94 74 97 / 30 10 10 05 05 ALICE 83 64 88 68 91 / 40 10 10 05 05 ROCKPORT 81 68 84 72 86 / 40 10 05 05 05 COTULLA 83 64 89 69 93 / 30 10 10 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT-TERM MJ/94...LONG-TERM
Hazardous weather outlook, May 16, 5:36 AM CDT, 6 hours 42 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:14 PM CDT | Special Marine Warning | CRP | 61 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.